DrugLib.com — Drug Information Portal

Rx drug information, pharmaceutical research, clinical trials, news, and more

Can retin a cause an ongoing skin reaction even if discontinued a month ago?

On Dec 20 I used some retinooco .05g crema I bought in mexico. It is called Epitrel . I used it for 2-3 nights and got really a bad red swelling so I discontinued use altogether.After 1 week my face went back to normal. I became ill with the flu and never started any retinol or anything different and my face became red and swollen agin for no reason. It is now Jan 18 and My face keeps swelling around my eyes and is red and blistery. I have had exemetic skin on the palm of my hand before but never on my face. My face is swollen and red. We dont think it is an allergic reaction to any soaps or creams. I am mystified.
asked Jan 18, 2013 by anonymous
edited Feb 6, 2013 by cassandra

1 Answer

0 votes
It is unusual but possible. In some people tretinoin (Retin A) can cause skin sensitivity (especially at high does and/or if combined with sun exposure and/or irritants). Such sensitivity may linger for quite a while after stopping retin A.

It is possible that while still in the sensitive state, some irritant, medication, or perhaps the flu itself lead to such flareup. If this is still going on, you should see a dermatologist.
answered Feb 6, 2013 by cassandra (1,840 points)